MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during an angiogram of the leg, the physician treated a proximal at lesion using a 5fr sheath, v18 wire and two cxi support catheter's.035 and.018.The physician believes he went subintimal with the v18 wire and.018 catheter.He attempted to remove the v18 wire to take a picture and it was stuck in the.018 catheter.The physician pulled with a lot of force and the hub of the catheter came off and the tip broke off in the 0.35 catheter.Reportedly he then removed all of the devices and left the short sheath in place.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Evaluation: a review of the complaint history, device history record, manufacturing instructions, quality control, and device specifications were used to investigate this incident.The device was not returned for evaluation.There is no evidence to suggest the device was not manufactured per specifications.Complaint information states that the hub and tip detached and the device is lodged onto a competitor device.As a result the root cause of the reported event is undetermined.A review of the device history record did not reveal conditions that could relate to the reported event.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5897271
Report Number1820334-2016-00863
Device Sequence Number18909113
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)180401(10)5765787
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/23/2016
Supplement Report FDA Received Date02/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1